View Full Version : Hair shedding due to finasteride....I'm freaking out!

09-13-2015, 01:47 PM

Im 25 years old. I had a couple of questions I wanted to ask and I would really appreciate if you could help me out since I'm really distressed these days cause of my excessive hair shedding.

I started finasteride one month and 12 days ago after extensive research. I had a full head of hair but i could feel my hair density especially at the top of my head and my hairline going down. I also see i lost hair at the top of my temples.

I started finasteride very reluctantly since I didnt wanna lose any more hair and i didnt go on minoxidil because it caused hair to shed. I wasnt aware then that finasteride also causes a shed.

Before starting finasteride, i used to shed around 60-70 hairsin the shower if i took a bath after 2-3 days. But after starting finasteride, almost 2 weeks in, i started noticing around 250-300 hairs in the shower which i take after 2-3 days.

Im really stressed since this started happening. I noticed after this excessive shedding that I lost a bit of density on the front of my hair and the temples.

I read that shedding is common after starting any treatment since alot of hairs go into resting and I accept that.

The thing that is freaking me out is that:

1) How can i identify if this is a normal shed (250-300 hairs in the shower after 2-3 days ) or a bad reaction to finasteride?
2) Whether the hair that is shed would grow back, especially in the front of my head?
3) How long can i expect this to go on cause at this rate, im losing hair fast.

I would be grateful if you could ease my mind. I dont know whether to continue with finasteride or stop it.

Thank you very much.